Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 15, 2019, 3:27 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 3:27 AM CDT (08:27 UTC)
- Expired
- Jul 15, 2019, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 111 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
539
WGUS54 KJAN 150827
FFWJAN
LAC025-029-151230-
/O.NEW.KJAN.FF.W.0088.190715T0827Z-190715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
327 AM CDT Mon Jul 15 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Concordia Parish in northeastern Louisiana...
Southern Catahoula Parish in northeastern Louisiana...
* Until 730 AM CDT.
* At 326 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Natchez, Ferriday, Larto, Monterey, Jonesville, Mayna, West
Ferriday, Acme, New Era, Frogmore, Wildsville and Ridgecrest.
Additional rainfall amounts of two to four inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3130 9201 3130 9200 3148 9201 3178 9171
3163 9146 3162 9147 3164 9148 3163 9152
3159 9150 3124 9181 3127 9184 3130 9193
3127 9195 3123 9192 3122 9194 3124 9196
3123 9199 3123 9200 3127 9199 3128 9202
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:52 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 15, 1:52 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
152 AM CDT Mon Jul 15 2019
.UPDATE...
Updated for 06Z aviation discussion.
&&
.AVIATION...
06Z TAF discussion:
Scattered light to moderate rain showers and a few bands of
heavier rainfall will continue to rotate across the region through
the period as the remnants of Tropical Depression Barry continue
to move northward. Through 15Z, MVFR ceilings more likely at most
of the TAF sites, however periods of IFR ceilings will be possible
at some sites. Breezy winds at times, especially with heavier
showers. Some TSRA may be scattered around the area by this
afternoon, but chances for thunder were too low to include in TAFs
at this time. /NF/
&&
.DISCUSSION...
Mid evening satellite imagery had the center of Tropical
Depression Barry over west central Arkansas. Circulation around
Barry is expected to continue result in rainfall across our CWA
tonight. The heaviest rain is expected to occur in banded
convection streaming up from the south. Local radars had a couple
of bands nearing our southwest zones from southern Louisiana. Hi-
res models still suggest this activity will spread north across
our western zones and produce several additional inches of
rainfall that will lead to flash flooding. A Flash Flood Watch
will remain in effect tonight. In addition, the banded convection
may also produce a few brief tornadoes and damaging wind gusts.
Otherwise, the rainfall has lowered temperatures close to the
forecast morning lows so temperature curves were adjusted to match
the trend. /22/
Prior discussion below:
Expansive cloud shield surrounding Barry this afternoon with
widespread rains across its eastern semicircle encompassing most
of the forecast area. The rain looks to continue tonight, but
eventually become more confined to northwestern sections as the
system begins to lift north. Still, some hefty amounts will still
be possible given warm rain processes and high PWs. With tropical
moisture continuing to lag behind exiting system, limited heating
Monday will promote scattered to numerous coverage, especially
along trailing convergent axis over northwest sections. It is in
these areas where rainfall amounts could remain quite substantial
at least until the low level flow relaxes by late afternoon. Shear
looks to remain sufficient for a continued possibility of brief
tornadoes. Thus, will maintain flooding and severe possibilities
in the HWO.
Convection will become increasingly sparse moving forward through
the week as ridge builds over the Gulf Coastal states. Hot
conditions look to return quickly and this will be compounded by
high dewpoints due to increased evaporation from leftover standing
water. Heat indices look to push up to around 105 by Thursday and
continue each afternoon through Saturday. Since this is still a
few days away, will hold off in putting in the HWO for now./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 73 88 73 / 82 37 46 7
Meridian 83 74 91 73 / 59 24 38 10
Vicksburg 80 75 88 75 / 83 40 46 8
Hattiesburg 83 73 89 72 / 62 19 35 10
Natchez 81 74 88 73 / 82 28 43 8
Greenville 78 74 86 75 / 92 65 63 25
Greenwood 79 75 87 75 / 86 58 62 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 AM CDT this morning for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch until 7 AM CDT this morning for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
GG/NFHazardous weather outlook, Jul 14, 7:53 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 753 PM CDT Sun Jul 14 2019 ARZ074-075-LAZ007>009-016-MSZ018-019-025-027-034>036-040>042-047- 048-160100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Hinds- 753 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Monday FLOODING THREAT...Significant TIMING...Mainly Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate to major river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. MSZ026-028>030-032-033-037-038-043-044-049-050-160100- Grenada-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Attala-Winston- Madison MS-Leake-Rankin-Scott- 753 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Monday FLOODING THREAT...Elevated TIMING...Mainly Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. MSZ031-045-160100- Lowndes-Neshoba- 753 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Monday FLOODING THREAT...Elevated TIMING...Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. LAZ015-023>026-MSZ053-054-059>061-160100- Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah- Jefferson-Adams-Franklin MS- 753 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday FLOODING THREAT...Significant TIMING...Mainly Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate to major river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ039-046-051-052-056>058-066-074-160100- Noxubee-Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Jones- Forrest- 753 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ055-062>065-072-073-160100- Simpson-Lincoln-Lawrence-Jefferson Davis-Covington-Marion-Lamar- 753 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday FLOODING THREAT...Elevated TIMING...Mainly Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jul 15, 2:04 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLOOD 3 SSE HEBRON 31.67N 89.35W
07/15/2019 JONES MS LAW ENFORCEMENT
WATER WAS OVER THE INTERSECTION OF DICKEY
ROAD AND DUSTY ROAD.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:41 AM CDT | Flash Flood Warning | JAN | Concordia | 4 hr |
| Jul 15, 4:29 AM CDT | Flash Flood Warning | JAN | Concordia, Madison, Tensas | 3 hr |
| Jul 15, 6:48 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 117 min |
| Jul 15, 10:09 AM CDT | Flash Flood Warning | JAN | Concordia | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.